Alert archive / North Dakota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 95, NWS Bismarck, ND

July 8, 2013Billings County, Dunn County, McLean County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 8, 2013, 7:24 PM MDT for Billings County, Dunn County, McLean County, North Dakota. It was in force for 66 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2013, 7:24 PM MDT (01:24 UTC)
Expired
Jul 8, 2013, 8:30 PM MDT
In force
66 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Billings County, ND, Dunn County, ND, McLean County, ND

The radar

The Bismarck radar (KBIS), 160 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 7:35 PM MDTTSTM WND DMGKilldeer, NDMULTIPLE REPORTS OF 4 TO 8 INCH DIAMETER TREES SNAPPED AND BROKEN.
Jul 8, 7:35 PM MDTTSTM WND GST 85Killdeer, ND
Jul 8, 7:38 PM MDTTSTM WND GST 80Killdeer, ND
Jul 8, 7:50 PM MDTTSTM WND GST 7010 Sse Dunn Center, NDTREE DAMAGE WAS ALSO REPORTED.
Jul 8, 7:53 PM MDTTSTM WND DMGHalliday, NDESTIMATED 90 MPH WINDS. CAMPERS TIPPED OVER. POWER LINES DOWN. SIDING RIPPED FROM SIDE OF HOUSES. MULTIPLE TREES DOWN IN TOWN.
Jul 8, 8:00 PM MDTTSTM WND GST 66Halliday, ND
Jul 8, 8:05 PM MDTTSTM WND GST 702 Ne Halliday, NDHEAVY RAIN WAS ALSO REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 5:22 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 1.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2013-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 833 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2013-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
833 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1718 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

490 
WUUS53 KBIS 090124
SVRBIS
NDC007-025-055-090230-
/O.NEW.KBIS.SV.W.0095.130709T0124Z-130709T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
724 PM MDT MON JUL 8 2013

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA
  NORTHEASTERN BILLINGS COUNTY IN SOUTHWEST NORTH DAKOTA
  DUNN COUNTY IN SOUTHWEST NORTH DAKOTA

* UNTIL 830 PM MDT/930 PM CDT/

* AT 821 PM CDT/721 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
  A LINE EXTENDING FROM MANDAREE TO 8 MILES NORTHWEST OF SOUTH
  HEART....AND MOVING EAST AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS AND OUTBUILDINGS.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NEW HRADEC AND KILLDEER AROUND 730 PM MDT.
  MANNING AROUND 735 PM MDT.
  DUNN CENTER AROUND 740 PM MDT.
  SKUNK CREEK BAY RECREATION AREA AROUND 845 PM CDT.
  MCKENZIE BAY RECREATION AREA AROUND 850 PM CDT.
  HIRSCHVILLE AROUND 755 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4733 10313 4733 10310 4740 10310 4768 10295
      4768 10265 4781 10263 4775 10242 4776 10239
      4781 10238 4780 10198 4757 10206 4757 10221
      4733 10220 4732 10216 4701 10227 4697 10332
TIME...MOT...LOC 0124Z 278DEG 34KT 4768 10271 4697 10302

HAIL...1.00IN
WIND...70MPH

$$

ABELING/SCHECK
4 follow-up statements
484 
WWUS53 KBIS 090139
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
839 PM CDT MON JUL 8 2013

NDC007-025-055-090230-
/O.CON.KBIS.SV.W.0095.000000T0000Z-130709T0230Z/
BILLINGS ND-MCLEAN ND-DUNN ND-
739 PM MDT MON JUL 8 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DUNN...WEST
CENTRAL MCLEAN AND NORTHEASTERN BILLINGS COUNTIES UNTIL 830 PM
MDT/930 PM CDT/...

AT 836 PM CDT/736 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 8 MILES SOUTHWEST OF SKUNK CREEK BAY RECREATION
AREA TO NEW HRADEC...MOVING EAST AT 40 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...80 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS. THE NATIONAL WEATHER SERVICE      
         OBSERVER IN KILLDEER MEASURED 80 MPH WINDS. 

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
         DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
         POWER OUTAGES ARE LIKELY.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SKUNK CREEK BAY RECREATION AREA AROUND 845 PM CDT.
  MCKENZIE BAY RECREATION AREA AROUND 850 PM CDT.
  HIRSCHVILLE AROUND 755 PM MDT.
  TWIN BUTTES AND HALLIDAY AROUND 800 PM MDT.
  MARSHALL AROUND 805 PM MDT.
  INDIAN HILLS RECREATION AREA AND DODGE AROUND 810 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS.

&&

LAT...LON 4733 10313 4733 10310 4740 10310 4768 10295
      4768 10265 4781 10263 4775 10242 4776 10239
      4781 10238 4780 10198 4757 10206 4757 10221
      4733 10220 4732 10216 4701 10227 4697 10332
TIME...MOT...LOC 0138Z 278DEG 34KT 4766 10251 4699 10282

HAIL...0.88IN
WIND...80MPH

$$

ABELING/SCHECK
215 
WWUS53 KBIS 090146
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
846 PM CDT MON JUL 8 2013

NDC007-025-055-090230-
/O.CON.KBIS.SV.W.0095.000000T0000Z-130709T0230Z/
BILLINGS ND-MCLEAN ND-DUNN ND-
746 PM MDT MON JUL 8 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DUNN...WEST
CENTRAL MCLEAN AND NORTHEASTERN BILLINGS COUNTIES UNTIL 830 PM
MDT/930 PM CDT/...

AT 740 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF DUNN CENTER TO 9 MILES NORTH OF
HIRSCHVILLE TO 8 MILES NORTHEAST OF NEW HRADEC...MOVING EAST AT 45
MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...90 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...YOU ARE IN A LIFE THREATENING SITUATION. MOBILE HOMES WILL
         BE HEAVILY DAMAGED OR DESTROYED. HOMES AND BUSINESSES WILL
         HAVE SUBSTANTIAL ROOF AND WINDOW DAMAGE. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. EXPECT EXTENSIVE TREE
         DAMAGE AND POWER OUTAGES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HIRSCHVILLE AROUND 750 PM MDT.
  HALLIDAY AROUND 755 PM MDT.
  MARSHALL AROUND 800 PM MDT.
  DODGE AROUND 805 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS HAVE THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 4733 10313 4733 10310 4740 10310 4768 10295
      4768 10265 4781 10263 4775 10242 4776 10239
      4781 10238 4780 10198 4757 10206 4757 10221
      4733 10220 4732 10216 4701 10227 4697 10332
TIME...MOT...LOC 0144Z 277DEG 39KT 4742 10252 4719 10252
          4708 10269

HAIL...0.88IN
WIND...90MPH

$$

ABELING/SCHECK
033 
WWUS53 KBIS 090214
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
914 PM CDT MON JUL 8 2013

NDC007-090222-
/O.CAN.KBIS.SV.W.0095.000000T0000Z-130709T0230Z/
BILLINGS ND-
814 PM MDT MON JUL 8 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BILLINGS COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4768 10275 4768 10265 4781 10263 4775 10242
      4776 10239 4781 10238 4780 10198 4757 10206
      4757 10221 4733 10220 4732 10216 4701 10227
      4701 10289 4724 10291
TIME...MOT...LOC 0212Z 277DEG 39KT 4757 10231 4715 10208
          4701 10229

$$

NDC025-055-090230-
/O.CON.KBIS.SV.W.0095.000000T0000Z-130709T0230Z/
MCLEAN ND-DUNN ND-
814 PM MDT MON JUL 8 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DUNN AND WEST
CENTRAL MCLEAN COUNTIES UNTIL 830 PM MDT/930 PM CDT/...

AT 809 PM MDT/909 PM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM MCKENZIE BAY RECREATION AREA TO 10 MILES EAST OF
MARSHALL TO 9 MILES SOUTH OF MARSHALL...MOVING EAST AT 45 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...90 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS. TWO SPOTTERS IN KILLDEER REPORTED 
         WINDS OF 85 MPH. 

IMPACT...YOU ARE IN A LIFE THREATENING SITUATION. MOBILE HOMES WILL
         BE HEAVILY DAMAGED OR DESTROYED. HOMES AND BUSINESSES WILL
         HAVE SUBSTANTIAL ROOF AND WINDOW DAMAGE. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. EXPECT EXTENSIVE TREE
         DAMAGE AND POWER OUTAGES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  INDIAN HILLS RECREATION AREA AROUND 925 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS HAVE THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 4768 10275 4768 10265 4781 10263 4775 10242
      4776 10239 4781 10238 4780 10198 4757 10206
      4757 10221 4733 10220 4732 10216 4701 10227
      4701 10289 4724 10291
TIME...MOT...LOC 0212Z 277DEG 39KT 4757 10231 4715 10208
          4701 10229

HAIL...0.88IN
WIND...90MPH

$$

ABELING/SCHECK
633 
WWUS53 KBIS 090227
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
927 PM CDT MON JUL 8 2013

NDC025-055-090237-
/O.EXP.KBIS.SV.W.0095.000000T0000Z-130709T0230Z/
MCLEAN ND-DUNN ND-
827 PM MDT MON JUL 8 2013

...THE SEVERE THUNDERSTORM WARNING FOR DUNN AND WEST CENTRAL MCLEAN
COUNTIES WILL EXPIRE AT 930 PM CDT/830 PM MDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.  HOWEVER...GUSTY WINDS TO 50 MPH ARE STILL POSSIBLE 
WITH THESE THUNDERSTORMS.

LAT...LON 4768 10275 4768 10265 4781 10263 4775 10242
      4776 10239 4781 10238 4780 10198 4757 10206
      4757 10221 4733 10220 4732 10216 4701 10227
      4701 10289 4724 10291
TIME...MOT...LOC 0227Z 277DEG 39KT 4755 10207 4713 10184
          4699 10206

$$

ABELING/SCHECK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 6:03 PM MDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jul 8, 6:03 PM MDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
703 PM CDT MON JUL 8 2013

.UPDATE...
ISSUED AT 703 PM CDT MON JUL 8 2013

UPDATED THE FORECAST TO ADD SEVERE THUNDERSTORM WATCH 402 FOR
AREAS WEST OF HIGHWAY 83.

ONGOING CONVECTION OVER EAST-CENTRAL MONTANA SHOULD CONTINUE TO
MOVE EAST-SOUTHEAST INTO SOUTHWESTERN NORTH DAKOTA EARLY THIS
EVENING. THIS ACTIVITY IS CONGEALING INTO AN MCS AND IS MOVING
INTO A FAVORABLE ENVIRONMENT FOR MCS MAINTENANCE (SURFACE BASED
CAPE AROUND 2000 J/KG PER LATEST LAPS ANALYSIS). THIS INITIAL
CONVECTIVE ACTIVITY PROMPTED SPC TO ISSUE A SEVERE THUNDERSTORM
WATCH FOR AREAS WEST OF HIGHWAY 83 UNTIL MIDNIGHT CDT.

SHORT-RANGE MESOSCALE MODELS CONTINUE TO PROG THE PRIMARY LINE
OF CONVECTION (CURRENTLY EXTENDING FROM GLASGOW TO BILLINGS) TO
PUSH INTO WESTERN NORTH DAKOTA AROUND 03Z...AND SWEEP ACROSS THE
CWA TONIGHT. THE FLY IN THE OINTMENT IS JUST HOW MUCH INSTABILITY
THE INITIAL MCS CHEWS UP BEFORE THE PRIMARY LINE SWINGS THROUGH.
STILL WILL MAINTAIN SEVERE WORDING PAST MIDNIGHT FOR CENTRAL NORTH
DAKOTA. HOWEVER...WILL CONTINUE TO MONITOR EVENING TRENDS AND
MAKE ANY ADJUSTMENTS AS NEEDED. THE UPDATED GRIDDED AND TEXT
PRODUCTS HAVE BEEN SENT.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 341 PM CDT MON JUL 8 2013

THE MAIN FORECAST ISSUE DURING THE SHORT TERM IS STORM
COVERAGE/TIMING/SEVERITY THROUGH TONIGHT. SCATTERED STORMS ARE
EXPECTED TO DEVELOP AND/OR MOVE INTO THE WEST LATE THIS AFTERNOON.
MORE FAVORABLE DEEP LAYER SHEAR IS CONFINED TO THE WEST THROUGH
LATE AFTERNOON. SOME ISOLATED SEVERE STORMS ARE POSSIBLE...WITH
LARGE HAIL THE MAIN THREAT. THE HRRR IS STILL FOCUSING ON THE SOUTHWEST
FOR INITIATION...WHILE THE 12Z WRF FOCUSES ON A FRONT STRETCHING
FROM WEST CENTRAL INTO NORTH CENTRAL NORTH DAKOTA. WILL CONTINUE
TO MONITOR CLOSELY FOR INITIATION. AN INTENSE SUPERCELL IS MOVING
THROUGH NORTHEAST MONTANA...AND WOULD IMPACT THE FORECAST AREA
AFTER 00Z IF IT HOLDS TOGETHER. A BIGGER CONCERN WILL BE A
THUNDERSTORM COMPLEX THAT WILL LIKELY TRACK FROM WEST TO EAST
ACROSS THE FORECAST AREA AFTER AROUND 9 PM CDT. DAMAGING STRAIGHT
LINE WINDS WILL BE THE BIGGEST THREAT. FAST STORM MOTIONS SHOULD
PRECLUDE WIDESPREAD FLASH FLOODING. A MULTI- MEDIA WEATHER BRIEFING
HAS BEEN POSTED AT WWW.WEATHER.GOV/BIS. THE SEVERE THREAT MAY
PERSIST AFTER MIDNIGHT TONIGHT BEFORE STORMS WEAKEN. ADDITIONAL
NON-SEVERE STORMS WILL BE LIKELY THROUGH AT LEAST MIDDAY TUESDAY.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 341 PM CDT MON JUL 8 2013

MAIN HIGHLIGHT FOR THE LONG TERM IS SHORTWAVE TROUGH AND
ASSOCIATED COLD FRONT ENTERING NORTHERN PLAINS THURSDAY/FRIDAY.

THE PERSISTENT HIGH AMPLITUDE RIDGING TO THE WEST WILL CONTINUE TO
BE BOMBARDED BY SHORTWAVE TROUGHS DIVING DOWN OUT OF WESTERN
CANADA. THIS WILL FORCE THE RIDGE TO TRANSLATE EASTWARD OVER THE
CENTRAL STATES. THIS WILL IN TURN ALLOW NORTH DAKOTA TO BE
INFLUENCED BY SOUTHWESTERLY FLOW AND LEE CYCLOGENESIS. BOTH THE
12 UTC ECMWF AND THE 12 UTC GFS BOTH HAVE A SHORTWAVE TROUGH
DRAPED ACROSS THE NORTHERN PLAINS AND SURFACE LOW OVER
NORTHWESTERN SOUTH DAKOTA EARLY FRIDAY MORNING. THIS WILL ALLOW
FOR MOIST SOUTHERLY FLOW AHEAD OF THE COLD FRONT. WITH INCREASING
MOISTURE...SURFACE LOW PRESSURE...AND UPPER LEVEL DIFFLUENCE
WIDESPREAD THUNDERSTORM DEVELOPMENT IS POSSIBLE FRIDAY AFTERNOON
AND EVENING. IN ADDITION TO THOSE INGREDIENTS THE 12 UTC ECMWF IS
FORECASTING 50+ KNOTS OF 0-6 KM SHEAR...2000+ MUCAPE...AND DEW
POINTS IN THE MID TO UPPER 60S. IF THIS VERIFIES...SEVERE WEATHER
IS POSSIBLE FRIDAY AFTERNOON AND EVENING.

OTHERWISE...THE EXTENDED PERIOD LOOKS ACTIVE WITH CHANCES FOR
PRECIP THROUGHOUT THE PERIOD AS SHORTWAVES RIDE ALONG THE
NORTHERN PERIPHERY OF THE RIDGE TO OUR SOUTH.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 703 PM CDT MON JUL 8 2013

THE MAIN FOCUS THROUGH THE TAF PERIOD IS THUNDERSTORMS.
OTHERWISE...EXPECT VFR CONDITIONS. SCATTERED STORMS ARE EXPECTED
THIS EVENING...BUT TOUGH TO PINPOINT FAVORED AREA FOR DEVELOPMENT
AND TIMING. LATER TONIGHT...AFTER 02Z...ENHANCED WINDS WILL BE
POSSIBLE WITH FAST MOVING LINES OF THUNDERSTORMS. ALTHOUGH THESE
SEVERE WEATHER ELEMENTS WILL BE POSSIBLE..TOO UNCERTAIN IN TIMING
TO INCLUDE IN TAF FORECAST. AVIATION PLANNERS SHOULD ANTICIPATE
MULTIPLE LINES OF THUNDERSTORMS MOVING WEST TO EAST ACROSS THE
STATE AFTER 02Z.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

UPDATE...TM
SHORT TERM...RPK
LONG TERM...AJ
AVIATION...TM
Hazardous weather outlook, Jul 8, 2:29 PM MDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
329 PM CDT MON JUL 8 2013

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091100-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
329 PM CDT MON JUL 8 2013 /229 PM MDT MON JUL 8 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON. A FEW
THUNDERSTORMS COULD BE SEVERE...ESPECIALLY ACROSS WESTERN NORTH
DAKOTA...WITH 1 TO 2 INCH DIAMETER HAIL THE MAIN THREAT.

MORE WIDESPREAD STORMS ARE EXPECTED TO SPREAD FROM WEST TO EAST...FROM
MID EVENING THROUGH THE OVERNIGHT HOURS. THERE IS AN ENHANCED
THREAT FOR STRONG AND DAMAGING WINDS WITH LINES OF THUNDERSTORMS.
LOCALLY HEAVY RAIN IS ALSO EXPECTED OVERNIGHT...ESPECIALLY ALONG
AND NORTH OF HIGHWAY 200.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE LIKELY TUESDAY MAINLY THROUGH EARLY
AFTERNOON...BUT ARE NOT EXPECTED TO BE SEVERE. THUNDERSTORMS ARE
ALSO POSSIBLE FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON OR TONIGHT NORTH
OF HIGHWAY 200...AND ACTIVATION IS POSSIBLE SOUTH OF HIGHWAY 200.

RP KINNEY/AJ

In the hours before

Local storm report, Jul 8, 6:02 PM MDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
702 PM CDT MON JUL 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             11 WSW SATHER DAM       47.61N 104.02W
07/08/2013  E1.00 INCH       MCKENZIE           ND   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL WHICH LASTED APPROX 5
            MINUTES.

&&

LHUBER
Local storm report, Jul 8, 6:03 PM MDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
703 PM CDT MON JUL 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND GST     11 WSW SATHER DAM       47.61N 104.02W
07/08/2013  E60 MPH          MCKENZIE           ND   TRAINED SPOTTER

&&

LHUBER
Local storm report, Jul 8, 6:28 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
728 PM CDT MON JUL 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             8 S SATHER DAM          47.55N 103.83W
07/08/2013  E0.75 INCH       MCKENZIE           ND   TRAINED SPOTTER

&&

LHUBER
Local storm report, Jul 8, 6:49 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
749 PM CDT MON JUL 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     HAIL             14 S WATFORD CITY       47.60N 103.28W
07/08/2013  E2.00 INCH       MCKENZIE           ND   LAW ENFORCEMENT

            HAIL BEGAN 737 PM CDT AND ENDED AT 747 PM CDT

&&

SCHECK
Local storm report, Jul 8, 7:07 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
807 PM CDT MON JUL 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     FUNNEL CLOUD     17 W MANNING            47.23N 103.13W
07/08/2013                   BILLINGS           ND   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED FUNNEL CLOUD. ROTATION IN THE
            CLOUD WAS NOT DESCENDING AT THE TIME OF THE REPORT. NO
            DUST SWIRLING ON THE GROUND AT TIME OF THE REPORT.

&&

TM
Local storm report, Jul 8, 7:16 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
816 PM CDT MON JUL 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND GST     BEACH                   46.92N 104.00W
07/08/2013  E60 MPH          GOLDEN VALLEY      ND   COCORAHS

            HIGH WINDS AND TORRENTIAL RAINFALL. WILL TAKE RAINFALL
            MEASUREMENT AFTER RAIN ENDS.

&&

TM

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 6:12 PM MDTSevere Thunderstorm WarningBISBillings, Golden Valley63 min
Jul 8, 6:28 PM MDTSevere Thunderstorm WarningBISBillings, Dunn, Golden Valley, McKenzie62 min
Jul 8, 7:07 PM MDTSevere Thunderstorm WarningBISBillings, Bowman, Golden Valley, Slope, Stark53 min
Jul 8, 7:51 PM MDTSevere Thunderstorm WarningBISMcLean, Mercer54 min
Jul 8, 7:57 PM MDTSevere Thunderstorm WarningBISBillings, Hettinger, Slope, Stark63 min
Jul 8, 8:08 PM MDTSevere Thunderstorm WarningBISDunn, Mercer, Oliver52 min
Jul 8, 8:15 PM MDTSevere Thunderstorm WarningBISBillings, Bowman, Golden Valley, Slope60 min
Jul 8, 8:32 PM MDTSevere Thunderstorm WarningBISGrant, Hettinger, Mercer, Morton, Stark58 min
Jul 8, 8:48 PM MDTSevere Thunderstorm WarningBISDunn, McLean, Mercer, Mountrail, Oliver, Stark and 1 more57 min
Jul 8, 9:18 PM MDTSevere Thunderstorm WarningBISBurleigh, Emmons, Grant, McLean, Morton, Oliver and 2 more57 min
Jul 8, 9:46 PM MDTSevere Thunderstorm WarningBISMcHenry, McLean, Sheridan, Ward59 min
Jul 8, 11:43 PM MDTSevere Thunderstorm WarningBISFoster47 min
Jul 9, 2:06 PM MDTSevere Thunderstorm WarningBISMercer, Oliver39 min
Jul 9, 2:35 PM MDTSevere Thunderstorm WarningBISMorton, Oliver25 min
Jul 9, 2:53 PM MDTSevere Thunderstorm WarningBISBurleigh, Morton, Oliver52 min
Jul 9, 3:28 PM MDTAreal Flood AdvisoryBISBurleigh, Morton3 hr
Jul 9, 3:38 PM MDTSevere Thunderstorm WarningBISBurleigh, Emmons, Morton37 min
Jul 9, 4:07 PM MDTSevere Thunderstorm WarningBISLogan, McIntosh38 min
Jul 9, 4:35 PM MDTSevere Thunderstorm WarningBISEmmons, Logan, McIntosh40 min
Jul 9, 4:48 PM MDTSevere Thunderstorm WarningBISDickey, McIntosh57 min
Jul 9, 5:09 PM MDTSevere Thunderstorm WarningBISMcIntosh51 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.